PLANTAR FAT PAD ATROPHY AFTER CORTICOSTEROID INJECTION FOR AN INTERDIGITAL NEUROMA: A Case Report1

    loading  Checking for direct PDF access through Ovid

Abstract

ABSTRACT

A case of bilateral interdigital (Morton's) neuroma treated with steroid injection therapy developed plantar fat pad atrophy, shown on magnetic resonance imaging. Some pathologic changes at the site of injection (such as subcutaneous fat atrophy, depigmentation of the skin, and telangiectasias) are well known disadvantages of local steroid injection for the treatment of the Morton's neuroma. Scientific literature reports these problems (mainly as an aesthetic problem) in the dorsal aspect of the foot. In this work, the authors describe a case in which the steroid injection therapy has caused some changes in the plantar aspect of the feet, with serious functional problems. Fat pad atrophy is a serious problem in the foot and can cause a painful metatarsal syndrome with some important effects on the gait.

Related Topics

    loading  Loading Related Articles